Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 215, NWS Little Rock, AR

June 21, 2004Dallas County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 21, 2004, 4:55 PM CDT for Dallas County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2004, 4:55 PM CDT (21:55 UTC)
Expired
Jun 21, 2004, 5:35 PM CDT
In force
40 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Dallas County, AR

The radar

The Little Rock radar (KLZK), 103 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 502 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
502 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:25 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 21, 3:25 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 PM CDT MON JUN 21 2004

.SHORT TERM...TONIGHT THROUGH THURSDAY
MODELS ARE IN GOOD AGREEMENT DEVELOPING ANOTHER MCS OVERNIGHT
TONIGHT ACROSS OKLAHOMA. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS MUCH OF NORTH AND CENTRAL ARKANSAS. ALSO A COLD FRONT WILL
MOVE OUT OF THE PLAINS TONIGHT. THE MCS WILL TRAVEL ALONG THE COLD
FRONT AND PRODUCE HEAVY RAINS. LATEST PW VALUE AT LZK IS 1.60
INCHES. EXPECT 2 TO 3 INCH RAINFALL AMOUNTS IN SOME AREAS OF NORTH
AND CENTRAL ARKANSAS DURING THE EARLY MORNING HOURS. HAVE ISSUED A
FLASH FLOOD WATCH FOR MIDNIGHT TO 7 AM FOR THE NORTHERN TWO THIRDS
OF THE CWFA.

CHANCES OF SHOWERS AND THUNDERSTORMS WILL TAPER OFF FROM NORTHWEST
TO SOUTHEAST TUESDAY NIGHT INTO WEDNESDAY MORNING. THE FRONT WILL
MOVE INTO SOUTHEAST ARKANSAS WEDNESDAY MORNING. COOLER AND DRIER AIR
IS EXPECTED TO MOVE IN BEHIND THE FRONT. THURSDAY WILL BE DRY WITH
HIGH PRESSURE OVER THE AREA.
&&

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY
SURFACE MOISTURE WILL BE RETURNING TO THE STATE ON THE BACK SIDE OF
RIDGE AS LOW GATHERS STRENGTH IN OKLAHOMA. A COLD FRONT WILL PUSH
SOUTHEAST AT THE SAME TIME WITH BOTH FEATURES MEETING IN THE MIDDLE
OF THE STATE FRIDAY AFTERNOON. WEAK...COLD FRONT WILL PUSH THE STATE
AS LOW MOVES NORTHEAST QUICKLY. HIGH HUMIDITY AND RAIN CHANCES WILL
LINGER OVER THE SOUTHEAST HALF OF ARKANSAS SUNDAY THROUGH MONDAY
MORNING. DRY AFTERWARDS.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    72  82  61  85 /  70  70  40  10
HARRISON AR       65  75  56  79 /  80  70  30   0
HOT SPRINGS AR    73  82  61  85 /  70  70  40  10
PINE BLUFF AR     72  83  62  86 /  60  60  40  20
MOUNTAIN HOME AR  66  76  58  79 /  80  70  30   0
MONTICELLO AR     72  83  63  87 /  40  50  40  30
SEARCY AR         71  82  61  84 /  80  80  40  10
MOUNT IDA AR      73  81  60  85 /  70  80  40  10
RUSSELLVILLE AR   70  80  60  84 /  80  80  30  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM MIDNIGHT
CDT TUESDAY UNTIL 700 AM CDT TUESDAY FOR ZONES ARZ003>007...
ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047...ARZ0
52...ARZ054>057.
&&

51/32
Hazardous weather outlook, Jun 21, 11:29 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1129 AM CDT MON JUN 21 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1129 AM CDT MON JUN 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL
ARKANSAS WILL CONTINUE TO WEAKEN AS THEY MOVE EAST THIS AFTERNOON.
THEREFORE SHOWERS AND THUNDERSTORMS WILL BE MOST LIKELY IN THE
NORTH. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED IN THE
CENTRAL AND SOUTH AREAS. HOWEVER...OUTFLOW BOUNDARIES WILL REMAIN IN
PLACE OVER ARKANSAS...AND WHEN COMBINED WITH AFTERNOON HEATING...NEW
THUNDERSTORMS WILL DEVELOP...MAINLY IN NORTHERN AND CENTRAL SECTIONS
OF THE STATE.

A COLD FRONT WILL MOVE SOUTH FROM MISSOURI TONIGHT...AND INTERACT
WITH ANOTHER THUNDERSTORM COMPLEX LOCATED OVER EASTERN OKLAHOMA. AS
THESE FEATURES MOVE OVER ARKANSAS...NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP. MUCH OF THE STATE OF ARKANSAS IS UNDER A
SLIGHT RISK OF SEVERE STORMS...WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE. ALSO...WITH A NEARLY TROPICAL AIRMASS IN PLACE...MOISTURE
LEVELS WILL BE HIGH. AREAS OF HEAVY RAINFALL CAN BE EXPECTED...WITH
TWO INCHES POSSIBLE IN ISOLATED LOCATIONS. AVERAGE RAINFALL AMOUNTS
WILL BE IN THE ONE TO TWO INCH RANGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAINFALL FROM THE AFOREMENTIONED LARGE COMPLEX OF THUNDERSTORMS WILL
BE ONGOING TUESDAY MORNING. MUCH OF THE SOUTHEASTERN HALF OF THE
STATE WILL BE UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN CONCERNS. AS THE COLD FRONT
PROGRESSES SOUTH THROUGH THE STATE...RAINFALL WILL TAPER OFF. DRIER
AIR WILL FOLLOW THE FRONT WEDNESDAY...ALLOWING FOR COOLER
TEMPERATURES.

TRANQUIL WEATHER WILL CONTINUE THURSDAY...BEFORE THE NEXT SYSTEM
MOVES EAST FROM OKLAHOMA FOR THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

51

In the hours before

Local storm report, Jun 21, 4:15 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CDT MON JUN 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             2 S BAUXITE             34.53N 92.53W
06/21/2004  1.00 INCH        SALINE             AR   LAW ENFORCEMENT

0320 PM     HAIL             1 N ICO                 34.46N 92.35W
06/21/2004  1.75 INCH        GRANT              AR   PUBLIC

&&

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:09 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie46 min
Jun 21, 2:19 PM CDTSevere Thunderstorm WarningLZKArkansas46 min
Jun 21, 3:08 PM CDTSevere Thunderstorm WarningLZKGrant, Saline32 min
Jun 21, 3:26 PM CDTSevere Thunderstorm WarningLZKJefferson59 min
Jun 21, 3:31 PM CDTSevere Thunderstorm WarningLZKHot Spring39 min
Jun 21, 4:21 PM CDTSevere Thunderstorm WarningLZKCleveland, Lincoln49 min
Jun 21, 4:45 PM CDTFlash Flood WarningLZKCleveland, Dallas, Lincoln3 hr
Jun 21, 5:46 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun49 min
Jun 21, 5:47 PM CDTSevere Thunderstorm WarningLZKDesha, Drew48 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.